Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 44, NWS Gaylord, MI

April 29, 2016

NWS Gaylord, MI issued this small craft advisory at Apr 29, 2016, 5:17 PM EDT. It took effect at Apr 30, 2016, 11:00 AM EDT. It was in force for 3 min.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 5:17 PM EDT (21:17 UTC)
In effect from
Apr 30, 2016, 11:00 AM EDT
Expired
Apr 30, 2016, 11:03 AM EDT
In force
3 min
Issued by
NWS Gaylord, MI

The text

As transmitted.

572 
WHUS73 KAPX 292117
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
517 PM EDT FRI APR 29 2016

LMZ344>346-300530-
/O.NEW.KAPX.SC.Y.0044.160430T1500Z-160501T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
517 PM EDT FRI APR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 6 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 6 PM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
525 
WHUS73 KAPX 300226
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT FRI APR 29 2016

LMZ344>346-301030-
/O.CON.KAPX.SC.Y.0044.160430T1500Z-160501T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1026 PM EDT FRI APR 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO
6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO
6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
278 
WHUS73 KAPX 300752
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT SAT APR 30 2016

LMZ344>346-301600-
/O.CON.KAPX.SC.Y.0044.160430T1500Z-160501T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 AM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
518 
WHUS73 KAPX 301503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EDT SAT APR 30 2016

LMZ344>346-301615-
/O.CAN.KAPX.SC.Y.0044.000000T0000Z-160501T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:38 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 29, 3:38 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT FRI APR 29 2016

.SHORT TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 331 PM EDT FRI APR 29 2016

PRETTY QUIET NIGHT IN STORE. AN UPPER LOW HAS MOVED EAST OF
NORTHERN LOWER MICHIGAN...PULLING LOWER CLOUDS AND LIGHT SHOWERS
OUT OVER LAKE HURON. MEANWHILE...HIGH PRESSURE CENTERED OVER
SOUTHERN CANADA CONTINUES TO PUSH DRIER AIR INTO THE REGION WHICH
WILL CONTINUE TO RESULT IN A CLEARING TREND THIS EVENING. THE NEXT
UPPER LOW/WAVE DROPS THRU ONTARIO OVERNIGHT...BETWEEN IT AND
CIRRUS MOVING IN FROM THE MIDWEST...EXPECT MAINLY HIGH THIN CLOUDS
TO OVERSPREAD THE AREA.

LOWS RANGING IN THE UPPER 20S TO MIDDLE 30S...COOLEST IN NE LOWER
AND INLAND LOW LYING AREAS.

.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 331 PM EDT FRI APR 29 2016

HIGH IMPACT WEATHER: NONE.

                ...SATURDAY THROUGH MONDAY...

PATTERN DESCRIPTION:

A RATHER DISORGANIZED/LOOSE/BAGGY UPPER AIR PATTERN OVER THIS TIME
PERIOD. IN GENERAL...EASTERN CANADIAN UPPER TROUGHING MESHES WITH
DECAYING UPPER TROUGHING OVER THE SW CONUS...WHILE RIDGING OVER
CENTRAL CANADA REPOSITIONS ITSELF ACROSS THE ROCKIES. NRN MICHIGAN
REMAINS IN GENERAL TROUGHING WITH TWO PARTICULAR SHORTWAVES TO DEAL
WITH...AND IN A GENERAL EASTERLY LIGHT WIND FLOW WITH MINIMAL
THERMAL ADVECTIONS WHICH CONTINUES OUR COOLER THAN NORMAL
TEMPERATURES. THE FIRST WAVE WEAKENS CONSIDERABLY AS IT DROPS IN
FROM ONTARIO SATURDAY...THE OTHER (WHICH IS ASSOCIATED WITH THE
SHOWERS STORMS ACROSS TX/AR/OK) WORKS EASTWARD AND ACROSS SRN LOWER
MICHIGAN SUNDAY AS IT MESHES WITH THE EASTERN CANADIAN TROUGHING.

THE ASSOCIATED WEATHER:

THE INITIAL ONTARIO WAVE IS RATHER MOISTURE-STARVED...SEEING AS
THERE IS NO DETECTABLE PRECIPITATION ACROSS ONTARIO NOW. THIS WAVE
WILL NOT GET ANY MOISTURE ADVECTED INTO IT AS IT DROPS INTO MAINLY
EASTERN UPPER MICHIGAN. THERE IS A LAYER OF LOW TO MID LEVEL
MOISTURE THERE HOWEVER...AND BELIEVE THAT MOSTLY CLOUDY SKIES
DEVELOP...WHETHER AS A SOMEWHAT TRAPPED MOISTURE/INVERSION DEAL...OR
AS THIS MOISTURE MANIFESTING ITSELF IN A DIURNALLY DRIVEN DECK OF
CLOUDS. SOUNDINGS SUGGEST THAT SEEING SOME SPRINKLES ARE NOT OUT OF
THE QUESTION...BUT OTHER DATA DOES NOT POINT THAT WAY. SOMETHING TO
KEEP AN EYE ON...BUT WILL NOT INTRODUCE ANY CHANCE OF LIGHT RAIN AT
THIS JUNCTURE. IN NRN LOWER...A FAIRLY DECENT DAY OF MOSTLY/PARTLY
SUNNY SKIES. WHILE EASTERN UPPER SEES A DECREASE IN CLOUDS INTO
SATURDAY NIGHT...NRN LOWER WILL SEE SKIES INCREASE IN CLOUDS FROM
SOUTH TO NORTH...AS THE SHORTWAVE AND INITIAL EJECTED ENERGY FROM
THE SW CONUS EVENTUALLY LIFTS OUR WAY. ALTHOUGH CERTAINLY NOT SOLD
ON THIS IDEA...SOME WEAK FGEN OR DEFORMATION LIGHT RAINS COULD SNEAK
INTO AREAS SOUTH OF M-72 ON THE FAR NRN PERIPHERY OF THE ASSOCIATED
SFC LOW THAT TRACKS THROUGH THE MISSISSIPPI AND OHIO RIVER VALLEYS
SATURDAY NIGHT INTO SUNDAY.

LATER SUNDAY THROUGH MONDAY...THE SHORTWAVE ENERGY EXITS ESE AND THE
UPPER AIR PATTERN BECOMES THE MOST BAGGY/LOOSE WITH SOME WEAK MID
LEVEL RIDGING AND DRYING TAKING PLACE WITH NRN MICHIGAN IN A
"FORCING-FREE" ZONE. THE WHOLE REGION IS LIKELY TO BE RATHER SUNNY
WITH JUST SOME SCATTERED DIURNAL CUMULUS. SCATTERED AT BEST
CONSIDERING THE SFC DEW POINTS LIKELY TO NOT CHANGE ALL THAT MUCH IN
THE WEAK FLOW REGIME.

HIGHS WILL MAINLY BE IN THE MIDDLE AND UPPER 50S DURING THIS
TIME...A SHADE WARMER INTO THE LOWER 60S IN DOWNSLOPING REGIMES OF
NW LOWER. LOWS IN THE MIDDLE 30S TO LOW 40S.

SMD

              ...MONDAY NIGHT THROUGH FRIDAY...

EXTENDED FORECAST: RIDGE WEST/TROUGH EAST PATTERN WILL BE IN PLACE
EARLY NEXT WEEK...WITH A HIGH AMPLITUDE RIDGE OVER THE WEST OPENING
THE DOOR FOR ANOTHER POLAR AIR MASS TO SPILL SOUTHWARD IN THE GREAT
LAKES AS THE WEEK PROGRESSES.  WILL PROBABLY SEE SOME RAIN IN THE
TUESDAY TIME FRAME AS THE PUSH OF COOLER AIR PROGRESSES INTO THE
AREA.  SOME BIG DIFFERENCES IN THE SMALLER DETAILS OF THE
FORECAST...SO NOT A TON OF CONFIDENCE IN TRYING TO AFFIX SPECIFICS
TO A PARTICULAR DAY.  BUT A COOLING TREND EXPECTED INTO MIDWEEK AND
PROBABLY DRY AS WELL.  WILL WAIT AND SEE ABOUT THE GFS IDEA OF
ROLLING A BOWLING BALL DOWN INTO THE UPPER LAKES FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 107 PM EDT FRI APR 29 2016

VFR CONDITIONS EXPECTED THROUGH THE FORECAST TIME. SKIES CLEARING
OUT OVER MUCH OF THE REGION AS THE CANADIAN HIGH PUSHES DRY AIR
INTO NORTHERN MICHIGAN. EXPECT THE CLEARING TREND TO CONTINUE
THROUGH THE AFTERNOON. LOWER AC DECK OVER THE ALPENA TO HOUGHTON
LAKE AREA SOUTHEAST WILL CONTINUE TO ERODE WITH POSSIBLY SOME
LIGHT RAIN SHOWERS INTO EARLY AFTERNOON. WINDS ARE GENERALLY LIGHT
TODAY...ALTHO SOME GUSTINESS NEAR THE STRAITS. LAKE MICHIGAN LAKE
BREEZE HAS KICKED IN AS WELL. LATER TONIGHT SOME HIGH/MID CLOUD
COULD CLIP THE AREA AS A UPPER WAVE MOVES THROUGH ONTARIO.

&&

.MARINE...
ISSUED AT 331 PM EDT FRI APR 29 2016

HIGH PRESSURE WILL REMAIN TO OUR NORTH THROUGH THE WEEKEND WITH LOW
PRESSURE LIFTING THROUGH THE MISSISSIPPI AND OHIO RIVER VALLEYS.
THIS WILL KEEP AN EASTERLY WIND FLOW ACROSS THE GREAT LAKES DURING
THIS TIME. THE GRADIENT DOES TIGHTEN UP THIS WEEKEND...AND LOW END
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO BE MET. WILL START
WITH THE NW LOWER COASTLINE FROM GTB LIGHT SOUTHWARD...WHERE
FUNNELING THROUGH THE MANITOU ISLANDS WILL HELP ACCELERATE THE
WIND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 6 PM EDT SUNDAY FOR
     LMZ344>346.

LS...NONE.
&&

SHORT TERM...FARINA
LONG TERM...DICKSON/JPB
AVIATION...FARINA
MARINE...DICKSON
Hazardous weather outlook, Apr 29, 3:57 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT FRI APR 29 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301530-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
357 PM EDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.